Mania

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can bipolar disorder cause aggressive and destructive behavior?

Query: Hi doctor, My father abuses me a lot and eats a lot. He is really aggressive. He also has some memory problem due to over consumption of alcohol. Unless we give food he starts destroying things. So, I think he is suffering from bipolar disorder. What should I do?  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Increase appetite, aggressive behavior and destroying things are symptoms of bipolar mania. But, in bipolar mania there is decrease need for sleep. So, it may be bipolar mania. To make a definite diagnosis, I need to know more details about his behavior. Does he...  Read Full »

How to overcome the manic episodes caused by Cymbalta?

Query: Hello doctor, I recently was on Cymbalta minimum dose but did not feel better. I felt worse and was told to up the dose then I took 120 mg, still felt bad. So I abruptly stopped this and it triggered discontinue syndrome and hypermania. I have not felt the same since. I am not suffering so much now...  Read Full »


Dr. Aditya Gupta

Psychiatrist, Sexologist

Answer: Hello, Welcome to icliniq.com. Considering the history of mania (even if it is drug-induced), it is not advisable to start Effexor alone in my opinion. So, I would suggest you discuss with your treating psychiatrist regarding starting Seroquel regularly as it also acts on depressive symptoms, or...  Read Full »

What is the treatment of mania?

Query: Hello doctor, What is the treatment of mania?  Read Full »


Dr. Ramchandra Lamba

Psychiatrist, Sexologist, Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. The treatment option for mania is many including antipsychotic such as Arpizole and other antipsychotic, and mood stabilizing drug such as Sodium valproate or Lithium and/or Carbamazepine. The choice of drug depends upon the patients choice and side-effects profile of...  Read Full »

Are my symptoms related to bipolar disorder or schizophrenia?

Query: Hello doctor, Since I was around 8 years old, I have experienced mood fluctuations but not in the normal bipolar way (which I am being tested for). I do not feel like my mood sways between depression and mania. It is always some level of mania but without depression. I also experience tactile hallu...  Read Full »


Dr. Vandana Patidar

Psychiatrist, Psychotherapist, Psychologist Counsellor, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. Yes, your psychiatrist is correct. Bipolar is a more likely diagnosis. Bipolar disorder need not be present with depression and mania both. Recurrent mania also comes under the category of bipolar disorder. In mania, our sensitivity to stimulation increases like colo...  Read Full »

How to get someone out of manic state?

Query: Hi doctor, How would you calm someone out of a manic state?  Read Full »


Dr. Sathya Prakash

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Mania is a psychiatric condition that is ultimately treatable with medicines. It can be treated by counseling or therapy. In the initial stages certain non-medication first aid measures can be useful. Asking the patient to go to bed and take rest as if he has flu. Also, b...  Read Full »

My son has social withdrawal and isolation. Yet, he refuses treatment. Please help.

Query: Hello doctor, The problem started in 2010. Social withdrawal, isolation, inability to continue at a job, negative talk, jealousy, lack of initiative, low self-esteem and fickle minded behavior. What could these point to? The prescriptions are lost in transit. No medicines are being taken.  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. The symptoms of withdrawal from society, loneliness, difficulty in continuing the job, negative thoughts, lack of motivation, indecisiveness, etc could be due to some severe underlying mood disturbance. Since the symptoms are persiste...  Read Full »

How can polydipsia and TD be cured in a manic-depressive patient?

Query: Hello doctor, I was diagnosed as manic-depressive (now bipolar 1) 43 years back. For many years I was on Lithium and then subsequently on Haloperidol. Then, I switched over to Valproate 18 years back. The results of the Lithium and Haloperidol were polydipsia and TD. TD was treated with Quetiapine,...  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. How many episodes you had in the past? Why are you taking medication for the last 43 years? For more information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner  Read Full »

Can Lithium cause kidney and thyroid problems?

Query: Hello doctor, My health issue started 11 years back when I was diagnosed with mania. Since then, I have been taking Olimelt 5 mg. My weight has increased from 65 to 100 kg. Whenever I tried to stop the medicine, the problem worsened. I have had four manic episodes in all these years. The last epis...  Read Full »


Dr. Aditya Gupta

Psychiatrist, Sexologist

Answer: Hello, Welcome to icliniq.com. Yes, Lithium can cause this side effect. Kindly discuss with your treating psychiatrist regarding substituting Lithium with Lurasidone or Quetiapine. Topiramate can be added to counter weight gain after discussing with your treating psychiatrist. Remember, every probl...  Read Full »

How do you identify people on the bipolar spectrum?

Query: Hi doctor,How to diagnose and treat bipolar II? How is it different from bipolar I? How do you identify people on the bipolar spectrum? What are the biggest misconceptions about Bipolar II? Is it the same thing as bipolar depression? Kindly explain me.  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. Alike any psychiatric disorders, diagnosis of bipolar disorder is completely based on the history. This is elaborated from the patient, family members, colleagues and significant others. There are set of symptoms and the history need to suggest the presence of a cert...  Read Full »

Is mood swing a genetic problem?

Query: Hi doctor, My husband has mood swings. He feels either depressed or very much excited. He is very irritable and gets angry for small things. This has started before four to five years. He sleeps for very less hours. He also drinks alcohol daily and goes for late night party in the weekend. Currentl...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. The information provided is not adequate to make a diagnosis. If he had frequent mood swings and lost his job due to mood swings or irrational decision, then there is a possibility of bipolar disorder where you have extre...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.